Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Benicar

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-12-2007, 02:32 PM
Vicky
Guest
 
Posts: n/a
Default benicar

My father, age 68, is also a diabetic. He was taken off Atlace and put on Benicar in April of this year. Since taking benicar he has developed extreme swelling in legs, ankles, and puffiness in face. He was hospitalized in June to have constant lasix administered to reduce the fluid retention He weighed 42 lbs. less in 2 days !! ALL FLUID RETENTION. You would think that was the biggest problem.....oh no, his BP was averaging around 80/45 and a heart rate staying around 50. This was his vitals taken upon discharge from the hospital, at the orders of his cardiologist. He was also suffering from the inability to sleep, itching, dizziness, tingling (needles) in legs and hands, and a diffficult time regulating his sugar...which they never addressed, only removing the fluid. We thought there may be some kind of circulation problem. They never tested urine, never tested blood.....nothing!! Not to mention there was no change made with his medications.<br><br>Four weeks later, my father seemed to continue going down hill. I called the local fire dept. to go to him and do a bp check. He was rushed, once again to the ER, once again admitted. This time they decided to run test and found A) he had recently suffered a stroke, most likely from the abnormal low bp B) he had 80% kidney function loss....ONLY 20% functioning. Prior to this my father had never had any test results reveal any kidney problems. As a matter of fact, 3 months prior to taking Benicar, he had a 24 hr. urine test done as routine monitoring and his kidney function was fine. My father is also on potassium chloride. During my devastation of my fathers recent diagnosis, and now being furious after spending 2 days and nights researching, I found that there are a couple of combinations of drugs that he takes together that are toxic to the kidneys....with one of the more serious interactions being benicar and potassium. I found a great website that will assist you in doing a drug interaction. You can list all your meds and it will tell you what meds you should avoid taking together. The site is Drugs.com I also found another site called healthatoz that gave a very descriptive list of side effects of benicar. I was amazed to find that my dad had been complaining about more than 10 symptoms of side effects.<br><br>PEOPLE......PLEASE, really do your homework before you or a loved one take this medication. I truly believe that since my dads kidneys were fine 3 months prior to taking benicar and after 4 months taking benicar he is about to have to consider dialysis....and I also believe that his stroke was caused by the low bp, caused by benicar.<br><br>We are still not clear as to why he was taken off the Altace in the first place and given benicar...he had no complaints at that time. If anyone knows about reactions of the Altace, please let me know. In my reasearch I did not find that Altace was as threatining as benicar.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 10:18 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.